Louisiana, 2012Tornado and Flash Flooding in Louisiana, March 11, 2012
March 11, 2012 · NWS JAN · 9 events in 4 counties and zones
Showers and thunderstorms developed in association with a frontal system. Some of these storms produced damaging wind gusts and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $143,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in association with a frontal system. Some of these storms produced damaging wind gusts and flash flooding. A tornado also occurred as a result of this weather system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 11, 2:19 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 11, 2:19 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN MAR 11 2012
.SHORT TERM...
MAIN FOCUS IN SHORT TERM IS POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS
TONIGHT AND MONDAY AND LOCALLY HEAVY RAIN IN WESTERN AREAS TONIGHT.
FIRST OFF FOR TONIGHT...CONTINUE TO MONITOR CONVECTIVE BAND RUNNING
FROM KTXK SSW TO NEAR KGLS. MOST INTENSE BAND IS EMBEDDED WITHIN A
LARGE PRECIP SHIELD WHICH IS GENERALLY NOT PARTICULARLY FAVORABLE FOR
SEVERE WX. HOWEVER...AREAS WITHIN THE BAND HAVE EXHIBITED BOW/LEWP
TYPE STRUCTURES...PARTICULARLY FEATURE OVER EC TX NE OF KLFK WHICH
HAS SHOWN PERSISTENT ROTATION/MARC. BASED ON SETUP OF STRENGTHENING
WIND FIELDS AHEAD OF EJECTING UPPER LOW AND INCREASING SFC BASED
INSTABILITY THIS AFTERNOON OVER LA...EXPECT ACTIVITY TO CONTINUE TO
SHOW BOW/LEWP CHARACTERSTICS WITH CORRESPONDING RISK OF SPORADIC
DAMAGING WIND GUSTS AND POSSIBLY A TORNADO. BEST RISK WILL LIKELY BE
OVER NE LA PARISHES WHICH SHOULD HAVE BEST OVERLAY BETWEEN STRONGEST
SBCAPE...CURRENTLY 1000-1500 J/KG S OF HWY 84...AND MAX IN WIND SHEAR
PULLING THROUGH AR. EXTRAPOLATION AND HRRR CONTINUE TO SHOW ACTIVITY
REACHING FAR WRN AREAS 22Z-00Z. THREAT OF SEVERE WX SHOULD DIMINISH
AFTER 03Z AS UPPER LOW PULLS AWAY AND FORCING DIMINISHES.
AS FAR AS HEAVY RAINFALL...AS MENTIONED IN HPC QPF DISCUSSION EXPECT
THIS CONVECTION TO BE EFFICIENT AT PRODUCING RAINFALL GIVEN TALL
CAPES AND PW VALUES AROUND 200 PCT OF NORMAL. HIGH RES MODELS
GENERALLY SHOW WIDESPREAD 0.5 TO 1 INCH TOTALS OVERNIGHT GENERALLY NW
OF THE NATCHEZ TRACE...WITH LOCALIZED AMOUNTS OF 1-3"...WHICH SEEMS
REASONABLE. HAVE SOME CONCERN ABOUT THE POSSIBILITY OF SOMEWHERE IN
THE WESTERN PART OF THE AREA GETTING SOME LOCALIZED EVEN HEAVIER
TOTALS GIVEN THAT THE UPPER TROUGH WILL BE PULLING AWAY AND MCS IS
LIKELY TO SLOW DOWN OR EVEN STALL. THIS IS HINTED AT IN SOME OF THE
MODEL GUIDANCE WITH CORFIDI VECTORS GET VERY SMALL...AND HIGH RES NMM
MODEL SHOWS AREA OF 5+ INCHES OF RAIN IN PARTS OF THE LOWER DELTA.
NOT READY TO JUMP ON THOSE KIND OF LOCALIZED AMOUNTS...ESPECIALLY AS
850 MB FLOW WILL BE WEAKENING AND LOW LEVEL MOISTURE VALUES ARE NOT
EXTREME. HOWEVER THIS WILL BE SOMETHING LATER SHIFTS WILL NEED TO
KEEP AN EYE ON.
AS FAR AS MONDAY...CONVECTION WILL LIKELY BE ONGOING IN A BAND
SOMEWHERE ALONG THE NATCHEZ TRACE IN THE MORNING. AS DAYTIME HEATING
CAUSES DESTABILIZATION...EXPECT ACTIVITY TO GRADUALLY INCREASE IN
COVERAGE AND INTENSITY INTO THE ATMOSPHERE. WHILE MAIN 500 MB TROUGH
WILL CONTINUE TO PULL AWAY...AREA WILL REMAIN IN RIGHT ENTRANCE
REGION OF 250 MB JET...AND INCREASE IN MID LEVEL FLOW AND SUBTLE
HEIGHT FALLS INDICATE A WEAK DISTURBANCE MAY MOVE THROUGH TO HELP
CONVECTION REENERGIZE IN THE AFTERNOON. IF ROBUST CONVECTION CAN GET
GOING...EXPECT AT LEAST AN ISOLATED SEVERE RISK GIVEN MLCAPE VALUES
AROUND 2000 J/KG AND GOOD DCAPE VALUES. COULD SEE SOME GOOD HAIL
GIVEN COLD TEMPERATURES ALOFT AND LARGE CAPE VALUES ABOVE FREEZING
LEVEL. WOULD EXPECT BEST CONVECTIVE RISK TO BE ALONG/SE OF TRACE
WHERE BEST UPPER SUPPORT AND LOW LEVEL MOISTURE CONVERGENCE AHEAD OF
OVERNIGHT CONVECTION SHOULD EXIST.
CONVECTION SHOULD DECREASE MONDAY NIGHT WITH JUST SOME WIDELY
SCATTERED DIURNAL CONVECTION EXPECTED TUESDAY. WILL HAVE TO WATCH FOR
FOG POTENTIAL MONDAY NIGHT IF SFC FLOW CAN FULLY DECOUPLE. MAV MOS IS
HINTING AT VERY LOW CIG/VSBYS BUT DID NOT WANT TO JUMP ON THAT YET
GIVEN DECENT PRESSURE GRADIENT FORECAST BY MODELS.
.LONG TERM...
PATTERN OVER AREA FOR LATTER PART OF THE WEEK WILL BE MORE LIKE LATE
SPRING WITH UPPER RIDGING PROVIDING UNSEASONABLY WARM CONDITIONS.
MAIN PRECIP THREAT WILL BE ASSOCIATED WITH ISOLATED DIURNAL
CONVECTION. ONE FLY IN THE OINTMENT COULD COME AROUND MIDWEEK WHEN
GFS/EC IMPLY THAT OLD BOUNDARY COULD GET REENERGIZED INTO SUPPORTING
AN MCS ALONG IT NW OF US WHICH WOULD ROLL ESE IN GRADIENT OF THETA-E.
THIS WILL HAVE TO BE WATCHED BUT FOR NOW CURRENT FORECAST HANDLES
OVERALL SITUATION QUITE WELL SO NO CHANGES WERE MADE TO FORECAST
BEYOND TUESDAY NIGHT.
&&
.AVIATION...
GUSTY SE SFC WINDS WILL PERSIST THRU THE AFTN AND INTO THIS EVENING
BEFORE THE GUSTS TAPER OFF NEAR/AFTER 01Z...WITH SUSTAINED SOUTHERLY
WINDS NEAR 10KTS XPCTD THRU THE NIGHT. CIG WILL REMAIN MVFR FOR A
GOOD PORTION OF THE ARKLAMISS TODAY AS LOW LEVEL MOISTURE IS PULLED
NORTH IN WAKE OF A WARM FRONT MOVING NORTH. A TREND TOWARD IFR CIG
WILL BEGIN AFTER 03Z TONIGHT HOWEVER SFC VSBYS WILL REMAIN VFR THRU
THE NIGHT THANKS TO THE WINDS. +SHRA/TSRA ASSOCIATED WITH A WEAK
BOUNDARY OVER NE TX WILL BEGIN TO IMPACT NE LA/SE AR AND THE DELTA
REGION OF MS AROUND 00Z THIS EVENING. SOME OF THIS ACTIVITY COULD
CONTAIN SEVERE TSRA HOWEVER THIS SHOULD COME TO AN END AFTER 06Z.
LINGERING SHRA WILL CONTINUE INTO TONIGHT PRIMARILY N OF I-20. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 63 79 60 79 / 77 46 25 22
MERIDIAN 61 81 59 80 / 54 60 39 31
VICKSBURG 64 79 59 79 / 84 39 14 15
HATTIESBURG 64 82 62 82 / 27 53 33 37
NATCHEZ 62 78 60 78 / 74 33 15 16
GREENVILLE 61 79 59 80 / 99 39 10 11
GREENWOOD 62 79 59 80 / 92 54 19 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
AEG/BK
Hazardous weather outlook, Mar 11, 2:25 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT SUN MAR 11 2012
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-121930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
325 PM CDT SUN MAR 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...AND PORTIONS OF WESTERN
MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS
ALONG AND WEST OF A CLEVELAND...TO LAKE PROVIDENCE...TO ACME
LOUISIANA LINE AS A COLD FRONT PUSHES IN FROM THE WEST. THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO QUARTER
SIZE. TORNADOES WITH THIS ACTIVITY CANNOT BE RULED OUT.
OTHERWISE...A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS UP TO 50
MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE THIS EVENING THROUGH
TONIGHT ALONG AND NORTHWEST OF A NATCHEZ...TO VICKSBURG...TO
GREENWOOD LINE. IN ADDITION...THERE WILL BE THE POTENTIAL FOR
REPEATED HEAVY DOWNPOURS OVER THIS PERIOD AND ISOLATED RAINFALL
TOTALS OF 1 TO 2 INCHES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE SAME SLOW MOVING FRONTAL BOUNDARY SHOULD CONTINUE TO PRODUCE
THUNDERSTORM ACTIVITY ACROSS THE REGION MONDAY AFTERNOON. SOME OF
THESE STORMS WILL BE STRONG AND CAPABLE OF PRODUCING GUSTY WINDS TO
50 MPH AND PENNY TO NICKEL SIZE HAIL. A FEW SEVERE STORMS PRODUCING
DAMAGING WIND GUSTS AND HAIL UP TO QUARTER SIZE WILL BE POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING AND TOMORROW AFTERNOON.
MSZ026>033-036>039-042>066-072>074-121930-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
325 PM CDT SUN MAR 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
A SLOW MOVING FRONTAL BOUNDARY STALLING WEST OF THE REGION WILL
ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE OUTLOOK AREA MONDAY
AFTERNOON. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF
PRODUCING GUSTY WINDS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL. A FEW
SEVERE STORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO QUARTER
SIZE WILL BE POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TOMORROW AFTERNOON.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
BK/AG
In the hours before
Special weather statement, Mar 11, 2:57 PM CST, 3 hours 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-112200-ASHLEY AR-CHICOT
AR-TENSAS LA-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-EAST CARROLL
LA-CONCORDIA LA-CATAHOULA LA-MADISON LA-WEST CARROLL LA-
357 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT SUN MAR 11 2012
...A LINE OF STRONG TO POTENTIALLY SEVERE STORMS APPROACHING THE
REGION FROM SOUTHWEST ARKANSAS THROUGH WESTERN LOUISIANA...
AT 355 PM AREA RADARS WERE DETECTING A BROKEN LINE OF STRONG TO POTENTIALLY
SEVERE STORMS FROM WESTERN LOUISIANA THROUGH SOUTHWESTERN ARKANSAS.
THE LINE WAS ADVANCING TO THE EAST AT AROUND 35 MPH. IT IS EXPECTED TO
REACH OUR SOUTHEAST ARKANSAS COUNTIES AND NORTHEAST LOUISIANA PARISHES
BETWEEN 5 AND 6 PM THIS AFTERNOON. WITH THE LINE THESE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO QUARTER SIZE.
TORNADOES WITH THIS ACTIVITY CANNOT BE RULED OUT. IN ADDITION...THERE WILL
BE THE POTENTIAL FOR REPEATED HEAVY DOWNPOURS AND ISOLATED RAINFALL
TOTALS OF 1 TO 2 INCHES ARE POSSIBLE.
PEOPLE IN CHICOT AND ASHLEY COUNTIES...AND WEST CARROLL...MADISON...
...CATAHOULA...CONCORDIA...EAST CARROLL...FRANKLIN...MOREHOUSE
...RICHLAND AND TENSAS PARISHES SHOULD MONITOR THIS BROKEN LINE OF STORMS
CLOSELY.
LAT...LON 3340 9196 3343 9113 3292 9121 3299 9113
3299 9111 3262 9115 3263 9102 3249 9100
3249 9112 3229 9098 3163 9152 3106 9165
3120 9170 3122 9199 3193 9201 3210 9188
3219 9201 3265 9192 3270 9206 3321 9213
TIME...MOT...LOC 2040Z 204DEG 33KT 3277 9134
MRMSpecial weather statement, Mar 11, 3:58 PM CST, 2 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-112300-
ASHLEY AR-CHICOT AR-TENSAS LA-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-
EAST CARROLL LA-CONCORDIA LA-CATAHOULA LA-MADISON LA-WEST CARROLL LA-
458 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT SUN MAR 11 2012
...A BROKEN LINE OF STRONG TO POTENTIALLY SEVERE STORMS APPROACHING THE
REGION FROM SOUTH CENTRAL ARKANSAS THROUGH WESTERN LOUISIANA...
AT 455 PM AREA RADARS WERE DETECTING A BROKEN LINE OF STRONG TO POTENTIALLY
SEVERE STORMS FROM WESTERN LOUISIANA THROUGH SOUTH CENTRAL ARKANSAS.
THE LINE WAS ADVANCING TO THE EAST AT AROUND 35 MPH. AHEAD OF THE LINE
MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL BEGIN TO AFFECT SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA BETWEEN 6 AND 7 PM...WHILE THE BROKEN
LINE WILL AFFECT THE AREA BETWEEN 7 AND 9 PM THIS EVENING.
WITH THE LINE THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND HAIL TO QUARTER SIZE. TORNADOES WITH THIS ACTIVITY CANNOT BE RULED OUT.
IN ADDITION...THERE WILL BE THE POTENTIAL FOR REPEATED HEAVY DOWNPOURS AND
ISOLATED RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE.
PEOPLE IN CHICOT AND ASHLEY COUNTIES...AND WEST CARROLL...MADISON...
CATAHOULA...CONCORDIA...EAST CARROLL...FRANKLIN...MOREHOUSE...
RICHLAND AND TENSAS PARISHES SHOULD MONITOR THIS BROKEN LINE OF STORMS
CLOSELY.
LAT...LON 3340 9196 3343 9113 3292 9121 3299 9113
3299 9111 3262 9115 3263 9102 3249 9100
3249 9112 3229 9098 3163 9152 3106 9165
3120 9170 3122 9199 3193 9201 3210 9188
3219 9201 3265 9192 3270 9206 3321 9213
TIME...MOT...LOC 2149Z 204DEG 33KT 3335 9104
MRMSpecial weather statement, Mar 11, 4:59 PM CST, 1 hour 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-120000-
ASHLEY AR-CHICOT AR-TENSAS LA-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-
EAST CARROLL LA-CONCORDIA LA-CATAHOULA LA-MADISON LA-WEST CARROLL LA-
559 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT SUN MAR 11 2012
...A BROKEN LINE OF STRONG TO POTENTIALLY SEVERE STORMS APPROACHING THE
REGION FROM SOUTH CENTRAL ARKANSAS THROUGH NORTH CENTRAL AND WESTERN LOUISIANA...
AT 555 PM AREA RADARS WERE DETECTING A BROKEN LINE OF STRONG TO POTENTIALLY
SEVERE STORMS FROM WESTERN AND NORTH CENTRAL LOUISIANA THROUGH SOUTH
CENTRAL ARKANSAS. THE LINE WAS ADVANCING TO THE EAST AT AROUND 35 MPH.
AHEAD OF THE LINE MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL BEGIN
TO AFFECT OUR SOUTHEAST ARKANSAS COUNTIES AND NORTHEAST LOUISIANA PARISHES
WITHIN THE NEXT HOUR BY 7 PM...WHILE THE BROKEN LINE WILL AFFECT THE AREA
BETWEEN 7 AND 11 PM THIS EVENING. WITH THE LINE THESE STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS OF 40 TO 60 MPH. TORNADOES WITH THIS ACTIVITY CANNOT
BE RULED OUT. IN ADDITION...THERE WILL BE THE POTENTIAL FOR REPEATED HEAVY
DOWNPOURS AND ISOLATED RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE.
PEOPLE IN CHICOT AND ASHLEY COUNTIES...AND WEST CARROLL...MADISON...
CATAHOULA...CONCORDIA...EAST CARROLL...FRANKLIN...MOREHOUSE...
RICHLAND AND TENSAS PARISHES SHOULD MONITOR THIS BROKEN LINE OF STORMS
CLOSELY.
LAT...LON 3340 9196 3343 9113 3292 9121 3299 9113
3299 9111 3262 9115 3263 9102 3249 9100
3249 9112 3229 9098 3163 9152 3106 9165
3120 9170 3122 9199 3193 9201 3210 9188
3219 9201 3265 9192 3270 9206 3321 9213
TIME...MOT...LOC 2250Z 047DEG 99KT 3162 9311
MRMSpecial weather statement, Mar 11, 5:41 PM CST, 49 minutes before
LAZ015-023-024-120010-
RICHLAND LA-FRANKLIN LA-CATAHOULA LA-
641 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SUN MAR 11 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHEAST OF ENTERPRISE AT 641 PM CDT...MOVING
NORTHEAST AT 40 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL CATAHOULA...SOUTHERN FRANKLIN AND SOUTH
CENTRAL RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3193 9191 3195 9191 3197 9190 3204 9191
3205 9192 3223 9180 3212 9154 3185 9180
3192 9192
TIME...MOT...LOC 2341Z 213DEG 33KT 3198 9183
MRMSpecial weather statement, Mar 11, 6:07 PM CST, 23 minutes before
LAZ016-023>025-120035-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-MADISON LA-
707 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN MAR 11 2012
A CLUSTER STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF WISNER AT 706 PM CDT...MOVING NORTHEAST AT
40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME SOUTHWESTERN MADISON...EXTREME NORTHEASTERN
CATAHOULA...CENTRAL FRANKLIN AND NORTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3235 9164 3215 9135 3193 9161 3205 9184
TIME...MOT...LOC 0006Z 213DEG 33KT 3206 9164
MRM
Special weather statement, Mar 11, 6:18 PM CST, 12 minutes before
ARZ074-LAZ007-008-015-023-120055-
ASHLEY AR-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-WEST CARROLL LA-
718 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN MAR 11 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CROSSETT COUNTY
AS WELL AS MOREHOUSE AND RICHLAND PARISHES...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 24 MILES NORTHWEST OF BERLIN TO 14 MILES
SOUTHWEST OF START AT 715 PM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND EXTREME WEST CENTRAL WEST
CARROLL...EXTREME NORTH CENTRAL FRANKLIN...MOREHOUSE AND NORTHERN
RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3316 9167 3240 9158 3238 9201 3252 9191
3259 9194 3265 9192 3268 9197 3270 9198
3268 9204 3270 9206 3280 9206 3287 9209
3301 9208 3303 9212 3310 9214
TIME...MOT...LOC 0015Z 269DEG 36KT 3322 9209 3236 9201
MRMEvent by event
5 thunderstorm wind, 3 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Morehouse
- When
- March 11, 6:30 PM CST to 6:50 PM CST
- Where
- Morehouse County, 2.33 mi ENE of Bastrop Meml Arpt to 6.5 mi SE of Bonita
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.761, -91.862
Strong straight line winds produced a 2 to 3 mile wide swath of damage between Mer Rouge and the West Carroll Parish line. Along Louisiana Highway 2 a large grain silo was damaged and an eighteen wheeler was blown over near Merton Bowe Road. Large doors on a hangar were blown in at an airfield. Damage was also reported to outbuildings and farm equipment. There were also many snapped and uprooted trees.
Thunderstorm Wind, Morehouse
- When
- March 11, 6:45 PM CST
- Where
- Morehouse County, 6.54 mi ENE of Mer Rouge Bacon Arpt
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.770, -91.670
Recorded at Bayou Bonne Idee Aero Service east of Mer Rouge.
Flash Flood, Morehouse
- When
- March 11, 6:45 PM CST to 8:45 PM CST
- Where
- Morehouse County, 1.43 mi WNW of Newblock to 1.59 mi E of Stampley
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.805, -91.924
Several roads were under water around Bastrop. Several rural roads east of Bastrop showed evidence of significant flash flooding with some areas near intersections showing damage along the sides of the roads near ditches. One resident near Mer Rouge indicated areas in and near Mer Rouge were flooded that have not flooded in many years.
Thunderstorm Wind, West Carroll
- When
- March 11, 6:50 PM CST to 7:05 PM CST
- Where
- West Carroll County, 4.63 mi WSW of Fiske to 2.71 mi SE of Oak Grove Roberts Ar
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.853, -91.573
A swath of wind damage downed several trees and power lines across West Carroll Parish. One tree fell onto a house along Highway 586 northwest of Oak Grove damaging the house.
Tornado, West Carroll
- When
- March 11, 6:57 PM CST to 7:00 PM CST
- Where
- West Carroll County, 0.22 mi SE of Fiske to 5.7 mi WNW of Oak Grove
- Rating
- EF0
- Path length
- 2.6 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.877, -91.498
The tornado touched down along Bar K Road, where multiple trees were snapped or uprooted, and one manufactured home was damaged by a fallen tree. The tornado then continued northeast, passing through the Fiske Union community near the junction of Louisiana Highways 585 and 879. Along Highway 585, several trees were snapped or uprooted. In addition, there was shingle damage to homes, an outbuilding was damaged, and part of the facing was removed from a mobile home. The tornado paralleled Highway 585 for a short distance, snapping a few trees in a cemetery before lifting.
Thunderstorm Wind, East Carroll
- When
- March 11, 7:20 PM CST
- Where
- East Carroll County, 1.74 mi W of Transylvania Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Utility Company
- Coordinates
- 32.680, -91.250
Power lines were blown down.
Thunderstorm Wind, East Carroll
- When
- March 11, 7:28 PM CST
- Where
- East Carroll County, 2.98 mi ENE of Shelburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 32.890, -91.170
Trees were blown down in the Lake Providence area, including 1 that blocked Highway 596.
Flash Flood, Richland
- When
- March 11, 8:00 PM CST to 8:45 PM CST
- Where
- Richland County, 1.11 mi N of Holly Ridge to 1.7 mi NE of Dunn
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 32.486, -91.626
Several small bayous and creeks were flooded.
Flash Flood, West Carroll
- When
- March 11, 8:00 PM CST to 8:45 PM CST
- Where
- West Carroll County, 4.06 mi W of Oak Grove Roberts Ar to 2.05 mi WSW of Oak Grove Roberts Ar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.930, -91.420
Hill Church and Armfield Roads were flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Louisiana, March 11 to 19, 2012$169 million · EF1 · 14 events
- Dust Storm in Washington, March 11, 20122 injured · $100,000 · 1 event
- Tornado and Flash Flooding in Texas, March 11, 2012$30,000 · EF0 · 4 events
- Flash Flood and Flood in Louisiana, March 11, 20122 injured · $10,000 · 53 kt wind · 6 events
- High Wind in Washington, March 11, 201252 kt wind · 6 events
- Heavy Snow in Washington, March 11 to 12, 20123 events
- High Wind in Oregon, March 11 to 12, 2012$10,000 · 76 kt wind · 3 events
- High Wind in Texas, March 11, 201254 kt wind · 2 events
- Flood in Wyoming, March 11 to 13, 20121 event
- High Wind in Washington, March 11 to 12, 201265 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369761, 369762, 369765, 369767, 369769, 369775, 369776, 369779, 369780.